Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 79, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 26, 2015, 10:05 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at May 26, 2015, 3:00 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2015, 10:05 AM CDT (15:05 UTC)
- In effect from
- May 26, 2015, 3:00 PM CDT
- Expired
- May 28, 2015, 1:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7). The gauge peaked at 16.92 ft at May 26, 2015, 3:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGUS43 KEAX 261505
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 AM CDT TUE MAY 26 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-271505-
/O.NEW.KEAX.FL.W.0079.150526T2000Z-150528T0600Z/
/SJSM7.1.ER.150526T2000Z.150527T0000Z.150527T0600Z.NO/
1005 AM CDT TUE MAY 26 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from this afternoon to late Wednesday night.
* At 9:30 AM Tuesday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 17.6 feet by this evening. The river will
fall below flood stage by early Wednesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.1 Tue 09 AM 17.6 this evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$1 follow-up statement
128
WGUS83 KEAX 270310
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 PM CDT TUE MAY 26 2015
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-270340-
/O.CAN.KEAX.FL.W.0079.000000T0000Z-150528T0600Z/
/SJSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 PM CDT TUE MAY 26 2015
The Flood Warning is cancelled for
The Missouri River at St Joseph.
* At 9:30 PM Tuesday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 17.0 feet. The
river will continue to fall to 14.8 feet by Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.7 Tue 09 PM 16.6 early Wednesday
morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 26, 6:12 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 26, 6:12 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 AM CDT Tue May 26 2015
.DISCUSSION...
Issued at 455 AM CDT TUE MAY 26 2015
Today - Wednesday:
Vorticity max which lifted out of West TX yesterday and helped
generate the MCC that roared through east TX has attempted to merge
with the NE/KS upper trough. Hard to say if this process has been
successful. Operational models appear to wash out the vorticity max
currently over east central KS while allowing a separate h7
vorticity max to rotate east through the NE/KS upper trough and
across northern MO this afternoon.
Near term portion of forecast is tied to radar trends which shows a
fairly expansive region of tropical type showers with a few
thunderstorms. The entire region of rain is starting to lift
northeast. Have followed the trend of the HRRR and gone with
categorical PoPs for much of northern and west central MO this
morning. Think we'll see scattered afternoon convection over
northern MO in response to the above mentioned h7 vorticity max
spinning through that area. A weak cold front/convergent zone is
expected to drift south through the CWA tonight and will provide
additional lift for scattered convection.
Also watching area of loosely organized convection coming out of NM
and into the TX Panhandle. Can see some rotation in water vapor
imagery. NAM and SREF seem to have best handle of this feature and
they both lift it northeast today. Am expecting to see scattered
convection reform with this feature and likely affect at least the
far southern counties this evening/overnight. So have upped PoPs
this region.
Wednesday should be relatively quiet with low chance PoPs tied to
weak convergence with whatever is left of the weak cold front.
Thursday - Weekend:
Very unsettled pattern as upper flow backs to the southwest and a
series of weak embedded disturbances lift northeast through the
Central Plains. Eventually a broad upper trough will shift east out
of the Central Rockies over the weekend and enhance precipitation
chances for at least Saturday. Deep moisture from the Gulf of Mexico
will once again flow northward and gradually result in a tropical
environment by Thursday night. Medium range models have been hitting
the PoPs hard with only minor run-to-run changes. See no reason to
deviate from likely PoPs during this period. Due to recent heavy
rains leaving sub-soil saturated will need to be watchful for
flooding issues as progged soundings once again are suggestive of
warm-rain processes.
Have some concern that the model PoPs are too low as both the
GFS/ECMWF still have the upper trough just passing through MO. Think
the model blended PoPs have not picked up on this. Sunday is looking
a bit chilly since we'll be under an extensive cloud shield with
scattered convection.
Monday:
Finally should see the start of drying out as the upper trough
should have passed east of the region with subsidence overspreading
the region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 608 AM CDT TUE MAY 26 2015
Large area of tropical type rain will gradually lift northeast and
out of northwest and west central MO by mid-morning and northern MO
by noon hour. However, scattered afternoon showers and isolated
thunderstorms look like they;ll reform across northern MO. Otherwise,
despite the rain ceilings have remained generally VFR. Should see
clouds scatter from the southwest this afternoon.
Additional area of showers and storms are expected to spread into
west central MO late this evening as a system lifts out of the TX
Panhandle.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 10 AM CDT this morning FOR KSZ102.
MO...FLASH FLOOD WATCH until 10 AM CDT this morning FOR MOZ001>005-
011-012.
&&
DISCUSSION...MJ
AVIATION...MJHazardous weather outlook, May 26, 5:11 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT TUE MAY 26 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT TUE MAY 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS NORTHERN MISSOURI...AN ISOLATED SEVERE STORM MAY BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...SEVERE WEATHER IS NOT ANTICIPATED WITH THOSE STORMS. RAIN FROM THESE STORMS MAY EXACERBATE AND PROLONG ONGOING RIVER FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. THE THREAT FOR ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME. ANY ADDITIONAL RAINFALL ALONG ALREADY SWOLLEN RIVERS, CREEKS AND STREAMS MAY LEAD TO ADDITIONAL AND CONTINUED FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 45 min |
| May 25, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 43 min |
| May 25, 7:58 PM CDT | Areal Flood Advisory | EAX | Andrew, Nodaway | 4 hr |
| May 25, 8:22 PM CDT | Special Weather Statement | EAX | Harrison | 38 min |
| May 26, 12:05 AM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 26, 7:38 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 26 hr |
| May 26, 9:02 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 50 hr |
| May 26, 9:02 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 26, 10:26 AM CDT | River Flood Warning | EAX | Clay, Ray | 27 hr |
| May 26, 10:58 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 26 hr |
| May 26, 11:47 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 28 hr |
| May 26, 12:36 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 38 hr |
| May 26, 7:33 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 43 hr |
Nearby
River Flood Warnings in Missouri, 2015River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.